Jump to content



Photo

Need To Come Off Cymbalta After Just One Month On 30Mg


  • Please log in to reply
6 replies to this topic

#1 debbyleet

debbyleet

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 22 August 2017 - 10:13 AM

Hello all,

I started Cymbalta a month ago and after a week began to have trouble sleeping, awake for hours in the middle of the night.  Next I had burning pain on the roof of my mouth which turned out to be small ulcers.  These were thought to be stress related and my doctor suggested I take Lorazepam for five days to get some rest.  I am feeling more and more wired up during the day and now have small white blisters on the insides of my cheeks, on the roof of my mouth and all along the inside of my lower lip.  So now I can't sleep well or eat well.  So I want to come off.....but it has only been one month.  Any thoughts on the taper?  I have read 10% at a time, for one month but read all sorts of others also.  My doctor suggested the usual, one day on, one day off, which sounds like it does not go well.  I have also read that you could take Prozac alongside it for two weeks and then come off the Cymbalta and then have a faster weaning off the Prozac.

 

Thoughts?

 

Thank you!


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 August 2017 - 11:32 AM

Welcome DL

 

You know if my memory serves me correctly that oral ulcers are a side effect of Cymbalta. I will look into that and let you know shortly.

 

Yes the every other day thing is a bad idea. Very few people have luck with that method. It takes about a month for Cymbalta to reach full strength in your system so you need to get started right away with your weaning. If you let me know what dose you are on I will come back with a weaning suggestion.

 

Also, I don't k now if your dr told you or not but lorazepam has a wicked withdrawal. You can come off of it with no withdrawal if you are willing to spend months to a year weaning. My suggestion there is to stop it now. For anxiety and stress there is hydroxyzine and/or clonidine that are immediately effective, no withdrawal and few if any side effects except for lower blood pressure (which any anxiety drug can cause). By the way, one of the rare side effects of both Cymbalta and lorazepam is to get 'wired up'. That is unusual though.

 

I will see what I can find on the oral ulcers and be right back.

.


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 August 2017 - 11:44 AM

DL
 
Come off the Cymbalta immediately and call your dr. See the attached warning from the manufacturer of Cymbalta drug insert. Possibly life threatening allergic reaction.

https://dailymed.nlm...f2-c185fbad64ba

From the drug insert for Cymbalta...

(side effects) Also includes hypoaesthesia, hypoaesthesia facial, genital hypoaesthesia and paraesthesia oral (Soreness and sensativity in the mouth)

Severe Skin Reactions — Caution patients that CYMBALTA may cause serious skin reactions. This may need to be treated in a hospital and may be life-threatening. Counsel patients to call their doctor right away or get emergency help if they have skin blisters, peeling rash, sores in their mouth, hives, or any other allergic reactions [see Warnings and Precautions (5.6)].

5.6 Severe Skin Reactions
Severe skin reactions, including erythema multiforme and Stevens-Johnson Syndrome (SJS), can occur with CYMBALTA. The reporting rate of SJS associated with CYMBALTA use exceeds the general population background incidence rate for this serious skin reaction (1 to 2 cases per million person years). The reporting rate is generally accepted to be an underestimate due to underreporting.
CYMBALTA should be discontinued at the first appearance of blisters, peeling rash, mucosal erosions, or any other sign of hypersensitivity if no other etiology can be identified.


 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 August 2017 - 12:02 PM

http://www.mayoclini...es/dxc-20317107

Details on SJS can be found at the above site.

Symptoms


Stevens-Johnson syndrome signs and symptoms include:
⦁ Fever
⦁ Unexplained widespread skin pain
⦁ A red or purple skin rash that spreads
⦁ Blisters on your skin and the mucous membranes of your mouth, nose, eyes and genitals
⦁ Shedding of your skin within days after blisters form

If you have Stevens-Johnson syndrome, several days before the rash develops you may experience:
⦁ Fever
⦁ Sore mouth and throat
⦁ Fatigue
⦁ Cough
⦁ Burning eyes

When to see a doctor

Stevens-Johnson syndrome requires immediate medical attention. Seek emergency medical care if you experience signs and symptoms of this condition.
 


#5 debbyleet

debbyleet

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 22 August 2017 - 12:14 PM

So the stopping immediately is a bit scary.  I am reaching out to my doctor today.  Thank you.


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 August 2017 - 01:06 PM

You are welcome. If your dr needs more info I can supply medical journal abstracts as well. When you get settled let me know what dose you were on and I will give you some info on how to prepare. Hang in there, at least you caught this early.


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 August 2017 - 04:29 PM

Well DL, I hope you are alright. Lets look at preparing for coming off the Cymbalta. First of all around 20 to 30% have little to no withdrawal. Only 20 to 30% have horrible withdrawal. Lets hope you are in the first group. If you do have withdrawal it usually starts with what many call swooshing of the brain/eyes. This results when you suddenly turn your eyes from one side to another. These can be bad enough to cause dizziness and even nausea. Usually ginger works well for this (whole ginger root, ginger ale, ginger tea, etc) and also the original Dramamine. Accompanying the swooshing the patient often develops brain zaps. A feeling of an electric jolt going through the brain. Not really painful but very annoying. After that the digestive issues start: nausea, upset stomach, diarrhea etc. Regular over the counter meds seem to be fairly effective with these symptoms. I am hopeful it won't get any worse than that for you but if it does we will do our best to help. By the way 2000 mg of omega 3 is usually helpful in controlling the brain zaps if you get them,

 

You mentioned a low dose Prozac to help during withdrawal. Many have success with this method and more then a few did not find it any help at all but coming off the Prozac is somewhat easier

 

Keep us posted and hang in there..

 

 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users